Connect with us

HEALTH+FITNESS

FDA Issues Warning Over Dangerous TikTok Benadryl Challenge


Source: iStock

The FDA is issuing a warning over a dangerous new challenge going viral on TikTok.

According to Yahoo Life, a new challenge is trending on TikTok and the results could be life-threatening.

It’s called the Benadryl challenge where teens take dangerously high amounts of Benadryl to induce hallucinations. The challenge has led to several teens being hospitalized and has been linked to the death of a 15-year-old girl in Oklahoma.


The challenge is so dangerous the FDA has stepped in to issue a stark warning and asked TikTok to “remove additional videos that may be posted.”

“The U.S. Food and Drug Administration (FDA) is warning that taking higher than recommended doses of the common over-the-counter (OTC) allergy medicine diphenhydramine (Benadryl) can lead to serious heart problems, seizures, coma, or even death,” the FDA said in a statement on their website. “We are aware of news reports of teenagers ending up in emergency rooms or dying after participating in the “Benadryl Challenge” encouraged in videos posted on the social media application TikTok.”

“We are investigating these reports and conducting a review to determine if additional cases have been reported. We will update the public once we have completed our review or have more information to share. We also contacted TikTok and strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted,” the FDA states.

ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT

George Stephanopoulos Tests Positive for COVID-19

CELEBRITY

The 12 Traits Happy Couples Have in Common

HEALTH+FITNESS

Migraine Sufferer? Yoga May Help

HEALTH+FITNESS

Elle Macpherson’s Secret to Ageless Skin

BEAUTY+STYLE